CSN Login
Members Online: 9

You are here

Tarceva side effects

Pmox
Posts: 2
Joined: Jan 2006

Has anyone on Tarceva had any sort of facial outbreaks from it. We are trying to figure out what is causing this problem. It is now spreading to his neck and chest.

crot1998
Posts: 67
Joined: Sep 2005

Hi there, my father is on a similar type of drug and we were told that it is the most common side effect and he had the same rash which finally got under control by using a recommended anti-histamine. You should talk to the doctor about this.

rpatt
Posts: 23
Joined: Apr 2005

My husband has been on Tarceva for about 3 weeks now and has experienced a facial outbreak (also on his chest) that is similar to acne. His doctor prescribed him an oral antibiotic and he uses some topical over the counter treatment. this seems to have helped a somewhat, but I understand that this rash can clear up over time as the body gets used to the drug.
Some other side effects that my husband has experienced are stomach problems, fatigue and has actually had more difficulty breathing. He is getting in touch with his doctor today in order to determine the cause of the shortness of breath. Apparently this can sometimes be caused by the Tarceva. We haven't yet seen if the drug is working because he hasn't had a scan since starting. He began with no remaining tumors, just hotspots. I'll keep you posted and would like to hear from you how the Tarceva is working.

iblev
Posts: 13
Joined: Aug 2005

Hi! I have been on Tarceva since November of 05. I go back for my scan in Feb. My side effects did not include a rash, but I have struggled with being exhausted. They put me on ritalin to help with this. Apparently ritalin gives you a false energy level. It worked! I have been told by my ongologist that the side effects do ease with time. I am two month into it and i have found the fatique is better so have been backing off the ritalin. I have noticed a back ache but not sure that is related to the tarceva or my cather being removed. My oncologist did say that i should report any difficulty in breathing. Rpatt... please take note of that. That worries me that your husband is having trouble. I am glad you are checking it out. Sure hope this works for all of us! Keep the faith... as noted in my earlier posts, sometimes i struggle.. some days are much better than others....

Lyndawithay
Posts: 14
Joined: Mar 2005

Not on Tarceva yet, but will be if tumor tests positive for a gene mutation. Have any of you been tested for the tumor mutation? If so, what is the name of the gene with the mutation. See Memorial Sloan-Kettering press release "Why some cancers stop responding to Tarceva and Iressa."

Subscribe to Comments for "Tarceva side effects"